question-icon

What causes diarrhea while on Mirtazapine and Pregabalin?

default
Posted on Mon, 7 Dec 2015
Question: I take 30mg Mirtazapine & 150mg pregabalin @ night and 75mg pregabalin in the morning for anxiety & depression management. I have been this regime for past 4 months & have diarrhoea every morning since taking it. I eat well & never had bowel problems prior to this. My question is: would the chronic diarrhoea be a result of the medication or something separate. Many thanks for your advice.
doctor
Answered by Dr. Chintan Solanki (36 minutes later)
Brief Answer:
pregabalin can cause diarrhoea

Detailed Answer:
Hello XXXXXXX

Thanks for writing to us.

You mentioned that you have complaints of diarrhoea since you started medicines. Mirtazapine causes constipation commonly and pregabalin can cause diarrhoea.

You are taking total 225 mg of pregabalin which is high dose. Likely possibility is that pregabalin is responsible for diarrhoea. We can confirm the same by reducing/stopping pregabalin.

Even after stopping pregabalin problem continues we need to search for other cause.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki (57 minutes later)
Many thanks for your answer. The psychiatrist I see said I could adjust/decrease the pregabalin if I needed to. The anxiety is well under control these days. Would you suggest me decreasing the night dose to 75mg or keeping it at 150mg & stopping the morning dose? Thanks for your advice.
doctor
Answered by Dr. Chintan Solanki (3 minutes later)
Brief Answer:
I would recommend night dose reduction

Detailed Answer:
Hi,

Thanks for follow up.

If I were your treating doctor I would like to reduce night dose to 75 mg first. After 1 week I would like to stop 75 mg morning dose and keep only night 75 mg dose.

Feel free to discuss further.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes diarrhea while on Mirtazapine and Pregabalin?

Brief Answer: pregabalin can cause diarrhoea Detailed Answer: Hello XXXXXXX Thanks for writing to us. You mentioned that you have complaints of diarrhoea since you started medicines. Mirtazapine causes constipation commonly and pregabalin can cause diarrhoea. You are taking total 225 mg of pregabalin which is high dose. Likely possibility is that pregabalin is responsible for diarrhoea. We can confirm the same by reducing/stopping pregabalin. Even after stopping pregabalin problem continues we need to search for other cause. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.